MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-06-27-135
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a visipro stent to treat a moderately calcified, moderately tortuous lesion in the mid right common iliac artery.The lesion was not pre-dilated.There was no damage noted to the packaging and no issues noted when removing the device from the tray.The device was prepped without issue.A 6fr non-medtronic sheath and a 0.035¿ non-medtronic glide wire were used for the procedure.There was no embolic protection used.The device did not pass through a previously deployed stent however, resistance was encountered but no excessive force was applied during advancement of the device to the lesion.It was reported that as the stent was being delivered to the target lesion, it became stuck on an area of calcium.When the physician pulled back to reposition the stent, it dislodged at the lesion.2 evercross balloons -a 3x40, a 6x40 ¿ were used to fully deploy the stent.There was no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the stent dislodged at the target lesion site and was deployed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: the visipro balloon device was returned with the balloon in its pre inflation profile.The balloon expandable stent was not returned.There was no indication the balloon was inflated due to evidence of crimp marks observed in the location the stent was previously loaded.No abnormalities or deformities were observed on the catheter shaft and distal tip.A 0.035in compatible guidewire from analysis lab as loaded through the distal tip of the visi-pro and was able to navigate the full length of the visi-pro with ease.The guidewire loaded stent delivery system was advanced into a 6f sheath.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8548814
Report Number2183870-2019-00183
Device Sequence Number13530915
Product Code NIO
UDI-Device Identifier00643169787698
UDI-Public00643169787698
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2021
Device Catalogue NumberPXB35-06-27-135
Device Lot NumberA724936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer04/29/2019
07/31/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/21/2019
08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR